Evidence map›Paper›PMID 39911976›Full record

ArticleSkin appendage disorders2025

Secondary Cutis Verticis Gyrata Induced by Long-Term Use of High-Dose Topical Minoxidil.

Juste Baksanskaite, Natalia Caballero Uribe, Ralph M Trüeb

Abstract read
In one paragraph

Article in Skin appendage disorders, 2025. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.

0numbers the graph read from it
0cells of the map it votes in
0citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

0 citing papers in PubMed.

No citing paper in PubMed yet.

4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

3 authors.

Juste BaksanskaiteCenter for Dermatology and Hair Diseases Professor Trüeb, Wallisellen, Switzerland.
Natalia Caballero UribeCenter for Dermatology and Hair Diseases Professor Trüeb, Wallisellen, Switzerland.
Ralph M TrüebCenter for Dermatology and Hair Diseases Professor Trüeb, Wallisellen, Switzerland.

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Introduction: Cutis verticis gyrata (CVG) is a medical condition that is characterized by thickening of the scalp giving the scalp a cerebriform appearance. Due to an apparent paucity of the condition, limited research exists, and causes are as yet undetermined. What is known, is that the condition may either be a feature of several syndromes or occur as a consequence of a number of diseases or drugs that produce changes in scalp structure, particularly acromegaly, and theoretically, the use of growth hormone (GH) itself or the use of drugs that mimic the effect of GH (secretagogues). Case Presentation: We present a case of CVG that resulted from long-term topical use of minoxidil at a high concentration. Discussion and Conclusion: Minoxidil has been shown to be able to potentiate the mitogenic effects of insulin-like growth factor (IGF-1). Meanwhile, the striking manifestations of acromegaly are due to excessive IGF-1 production by the liver in response to GH stimulation. The growth-promoting properties of IGF-1 trigger soft tissue hypertrophy, and hypertrichosis. Pseudoacromegaly has been reported to be induced by the long-term use of oral minoxidil. This is the first case report of secondary CVG from the use of topical minoxidil for the treatment of male androgenetic alopecia.

Indexed as

Androgenetic alopeciaCutis verticis gyrataMinoxidil

Identifiers

PMID39911976
PMCPMC11793878

What OpenQuestion holds

Textmetadata
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.